Jump to content

Prozac Not Working


angoisse14

Recommended Posts

I've been taking Prozac for 3 years, started on 10mg, went to 20mg, and now i've been on 40mg for at least a month.

I went from 20mg to 40mg because I was feeling no positive effects whatsoever, and so my doctor wanted to start by increasing the dosage.

On 40mg, I feel completely insane. No appetite, increased anxiety, etc... I'm meeting with my doctor this week to wane off it, it's making things worse.

Anyway, my concern is that although they're all slightly different, should I even try another SSRI? I've been looking into Zoloft and Lexapro, things like that, but they're so similar to each other, I just don't even want to try anymore.

What I really need is a prescription of Valium, as this always helped me considerably. (I suffer from both Depression & Anxiety).

Any opinions or similar experiences?

I'd love to come back some day saying "Yeah Prozac only made things worse for me but medication X was really helpful!"

Thanks in advance for any responses. :)

-- Angoisse

Link to comment
Share on other sites

I have a similar issue, but I also read that is the depression is severe it can't be fixed only with meds, but you need to combine it with other methods. I'm really hoping for the therapy, cause I can't rely only on the fluoxetine.

Did you notice paranoid thoughts while on prozac?

I've always been a little paranoid, but I've noticed some crazy thoughts I was having, like I would doubt a cup of water someone is giving me. I realize how crazy it is but I thought I got rid of those years ago. I'm not sure if it is the AD, but I've noticed them recently. Did you have any similar experience?

Link to comment
Share on other sites

Hi angoisse14,

It sounds like your Prozac has 'pooped'out and it is time for you to switch to another SSRI medication. I have done an SSRI switch on 2 occasions with total success when my previous SSRI meds 'pooped out'.

Taking Valium ( diazepam - benzodiazepines) are only a very short term answer to sleep and anxiety problems because of dependence problems.

Personally I feel that a switch to another SSRI is going to be the quickest way to solve your current problems. I found it took just 14 days for the other SSRI to become fully effective, but everyone is different.

So see your Doctor and get your medication changed.

Best Wishes

Jim Bow

Link to comment
Share on other sites

I have a similar issue, but I also read that is the depression is severe it can't be fixed only with meds, but you need to combine it with other methods. I'm really hoping for the therapy, cause I can't rely only on the fluoxetine.

Did you notice paranoid thoughts while on prozac?

I've always been a little paranoid, but I've noticed some crazy thoughts I was having, like I would doubt a cup of water someone is giving me. I realize how crazy it is but I thought I got rid of those years ago. I'm not sure if it is the AD, but I've noticed them recently. Did you have any similar experience?

Yeah I'm not sure if its anxiety, or I'm just having paranoid thoughts. I just started it a few weeks ago. I also have nightmares

Edited by ladysmurf
Link to comment
Share on other sites

I'm on 40 mg of prozac and it's not working at all.

I used to be on 20 mg and it worked great.

Maybe the body gets used to it after a while? I've been on it for a year and a half after all.

Either way, looks like you're not alone in looking to switch out prozac for something better!

Good Luck xx

Link to comment
Share on other sites

  • 1 month later...

I'm on 40 mg of prozac and it's not working at all.

I used to be on 20 mg and it worked great.

Maybe the body gets used to it after a while? I've been on it for a year and a half after all.

Either way, looks like you're not alone in looking to switch out prozac for something better!

Good Luck xx

I had been from 20 to 80 and back to 20, then it just did not work at some point. My pdoc openly admists choosing another SSRI is a bit of a "crapshoot" - I tried Zoloft and became a zombie, now back on second trial of Pristiq (SNRI) and think it will be a short-lived venture unless some change from the blankness I feel. My pdoc does not like Lexapro because he take many people off of it after being mismangaed by GP who like to use it, but is willing to give that a shot. So, it goes. At least there are other things to try.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...